Acute respiratory distress syndrome caused by methadone syrup

Aghabiklooei, A. and Shadnia, S. and Hassanian-Moghaddam, H. and Zamani, N. (2013) Acute respiratory distress syndrome caused by methadone syrup. Arhiv za Higijenu Rada i Toksikologiju, 64 (3). pp. 439-443.

[img] Text
[Archives of Industrial Hygiene and Toxicology] Acute Respiratory Distress Syndrome Caused by Methadone Syrup.pdf

Download (50kB)
Official URL: https://www.scopus.com/inward/record.uri?eid=2-s2....

Abstract

Acute respiratory distress syndrome (ARDS) due to methadone (MTD) toxicity is a known but rather uncommon phenomenon. In most of the previously reported cases of MTD-related ARDS, MTD was ingested orally in the form of tablets in high or unknown amounts. Despite the fi ndings from the available literature, this case report is aimed at demonstrating that even small amounts of MTD syrup can cause ARDS earlier than it is usually expected. We present a non-addicted MTD-overdosed patient who developed ARDS after ingesting a very small amount of MTD syrup. We suggest close monitoring of MTD-overdosed patients from at least 48 h to 72 h for possible respiratory complications such as pulmonary oedema.

Item Type: Article
Additional Information: cited By 5
Uncontrolled Keywords: methadone; naloxone; methadone; naloxone; narcotic antagonist, adult; adult respiratory distress syndrome; agitation; arterial gas; article; blood gas analysis; bolus injection; bradypnea; breathing rate; case report; coma; crackle; disease severity; drug overdose; drug urine level; emergency ward; extubation; female; human; hypoventilation; hypoxia; intensive care unit; lung auscultation; lung infiltrate; maintenance drug dose; medication error; oxygen saturation; oxygen tension; oxygen therapy; oxygenation; pain; patient care; patient monitoring; patient referral; positive end expiratory pressure; pulse oximetry; recurrent disease; respiratory acidosis; respiratory distress; stimulus response; sweating; syrup; thorax radiography; urinalysis; adult respiratory distress syndrome; chemically induced; complication; drug formulation; drug overdose; male; oral drug administration, Administration, Oral; Adult; Coma; Drug Compounding; Drug Overdose; Female; Humans; Male; Methadone; Naloxone; Narcotic Antagonists; Respiratory Distress Syndrome, Adult
Subjects: WF Respiratory System
QV Pharmacology
Depositing User: somayeh pourmorteza
Date Deposited: 29 Sep 2019 06:18
Last Modified: 29 Sep 2019 06:18
URI: http://eprints.iums.ac.ir/id/eprint/9507

Actions (login required)

View Item View Item